MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR4; CATHETER, THROMBUS RETRIEVER

MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR4; CATHETER, THROMBUS RETRIEVER
Model Number SFR4-6-40-10
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that the solitaire device was used during a procedure to treat an ischemic stroke in the left m1 segment.The patient had a baseline mrs score of 4.During the intervention, resistance was encountered while retrieving the solitaire device, and difficulty was noted advancing the solitaire device.It was observed that no flush was going through the catheter, prompting the use of a new catheter and resheathing of the solitaire.On the second pass in the m1, the solitaire could not be pulled back into the basket of the anaconda device, and the stent separated from the delivery wire.A second solitaire device was introduced, and both devices were removed; however, the proximal marker remained in the patient in the m4 segment, and a broken segment of the pushwire was not removed, resulting in retained device fragments.No injury was confirmed from the device defect, but the patient did not recover well from the stroke and had a mrs score of 2 after the procedure, indicating slight disability.The stroke onset to reperfusion time was 3+ hours.It was noted that 3-4 passes were made with the device.The patient's vessel tortuosity was normal. the devices were prepared according to the instructions for use (ifu).The pushwire broke in the distal section, and had not been torqued during the procedure.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received stating that the physician did not feel the detached device had any effect on the patient outcome.The cause of the event was not determined.Initially a continuous saline flush was not administered.However, when this was discovered, the physician removed and discarded the catheter and pulled a new one where continuous flush was maintained.The information is confirmed by the physician.
 
Additional Manufacturer Narrative
H3: product analysis.As found condition: the solitaire x pusher was returned within a shipping box and a plastic bio-pouch.Visual inspection/damage location details: the solitaire x pusher was found bent at ~193.0cm from the pusher proximal end.The solitaire x pusher was found broken within the shrink tubing at ~194.5cm from the pusher proximal end.The solitaire x pusher marker coil was found still intact within the shrink tubing.The shrink tubing was found stretched between the solitaire x pusher broken end and the proximal end of the marker coil.The sent was not returned.Testing/analysis: the pusher diameter at the broken end was measured to be 0.00551¿.When compared to the product drawing, the pusher break likely occurred within the distal tapered section.The broken pusher was sent out for sem failure analysis.Based on sem examination of the fracture surface, the broken wire is believed to have failed due to tensile overload.In addition, dimple rupture features were observed on the examined fracture surface.A distinct bend in the wire immediately adjacent to the fracture surface was observed.Conclusion: based on the device analysis and reported information, the customer¿s ¿marker separation from stent¿ report could not be confirmed.The stent was not returned; therefore, an analysis could not be performed.Regarding the customer¿s ¿resistance during delivery/retrieval¿ report, the issue could not be confirmed.However, the customer¿s ¿pushwire break/separation¿ report was confirmed as the solitaire x pusher was found broken.Possible causes of ¿resistance¿ include using an incompatible catheter, catheter damage, patient vessel tortuosity, or not maintaining a continuous flush.The patient vessel tortuosity was normal and unlikely to contribute to the reported resistance.The catheter used in the event was not returned.Therefore, an analysis could not be performed, and any contributing factors could not be assessed.As a continuous flush was not maintained this likely contributed to the reported resistance.However, the cause of the resistance could not be determined.Possible causes of pushwire break/separation include intracranial stenosis, presence of calcified plaque, number of passes made with the device, delivery and retrieval friction, guide/balloon catheters or intermediate catheter integrity issues such as kinking within the shaft, or hard clots or thrombus entanglement with overbending during the retraction process.Information regarding intracranial stenosis or the presence of calcified plaque was not reported.The catheter used in the event was not returned.Therefore, an analysis could not be performed, and any contributing fact ors could not be assessed.In this event, it is likely that the higher number of passes made with the solitaire x device (3-4) and the reported resistance during delivery/retrieval contributed to the pusher break/separation.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received stating that the event did not involve a medtronic catheter, but was used through an anaconda.

Brand Name
SOLITAIRE FR4
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22821608
Report Number2029214-2025-01833
Device Sequence Number15890365
Product Code NRY
UDI-Device Identifier00763000425739
UDI-Public(01)00763000425739(17)280417(10)D034394
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K183022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSFR4-6-40-10
Device Catalogue NumberSFR4-6-40-10
Device Lot NumberD034394
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2025
Supplement Date Received by Manufacturer08/16/2025
09/17/2025
Initial Report FDA Received Date08/15/2025
Supplement Report FDA Received Date09/09/2025
10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age77 YR
Patient SexFemale